Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 19, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 27, 2009, 1:43 PM EDT for Montgomery County, City of Radford, Virginia. It was in force for 5 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2009, 1:43 PM EDT (17:43 UTC)
- Expired
- May 27, 2009, 6:50 PM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Radford, VA, Montgomery County, VA
The radar
The Roanoke radar (KFCX), 24 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:10 PM EDT | FLASH FLOOD | Christiansburg, VA | WATER FLOWING OVER COLLEGE ROAD |
| May 27, 2:20 PM EDT | FLASH FLOOD | Christiansburg, VA | TOWN POLICE AND DEPARTMENT OF TRANSPORTATION REPORT SEVERAL LOCATIONS IN CHRISTIANSBURG WITH WATER RUNNING OVER ROADS. |
| May 27, 2:38 PM EDT | FLASH FLOOD | 1 N Christiansburg, VA | YELLOW SULPHUR ROAD FLOODED AND CLOSED. PARTIALLY WASHED OUT. |
| May 27, 2:38 PM EDT | FLASH FLOOD | 2 Sse Blacksburg, VA | CEDAR RUN ROAD FLOODED AND CLOSED BY CEDAR RUN. |
| May 27, 2:38 PM EDT | FLASH FLOOD | 3 Nw Christiansburg, VA | CRAB CREEK ROAD FLOODED AND CLOSED BY CRAB CREEK |
| May 27, 3:30 PM EDT | FLASH FLOOD | 2 Wnw Pilot, VA | 1 LANE OF UNION VALLEY ROAD CLOSED DUE TO HIGH WATER FROM ELLIOT CREEK. |
| May 27, 3:30 PM EDT | FLASH FLOOD | 3 N Christiansburg, VA | JANELLE ROAD CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 271743
FFWRNK
VAC121-750-272345-
/O.NEW.KRNK.FF.W.0019.090527T1743Z-090527T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
143 PM EDT WED MAY 27 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF RADFORD IN SOUTHWEST VIRGINIA
MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 745 PM EDT.
* AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHILDRESS...WALTON...PRICES FORK...MERRIMAC...CHRISTIANSBURG...
BLACKSBURG AND RADFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3728 8026 3702 8038 3704 8055 3705 8056
3705 8054 3707 8055 3709 8058 3713 8058
3715 8056 3715 8053 3717 8056 3719 8054
3719 8051 3721 8053 3730 8046
$$
RCS3 follow-up statements
000
WGUS71 KRNK 271832
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
232 PM EDT WED MAY 27 2009
VAC121-750-272345-
/O.CON.KRNK.FF.W.0019.000000T0000Z-090527T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF RADFORD VA-MONTGOMERY VA-
232 PM EDT WED MAY 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR THE
CITY OF RADFORD... MONTGOMERY COUNTY...
AT 223 PM EDT...LOCAL LAW ENFORCEMENT AND THE DEPARTMENT OF HIGHWAYS
REPORTED FLASH FLOODING IN CHRISTIANSBURG AND ELLETT VALLEY. THE
HEAVY SHOWERS WERE LOCATED FROM RINER NORTH TO EAST BLACKSBURG AND
ELLETT VALLEY...MOVING NORTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHRISTIANSBURG WALTON...MERRIMAC...PRICES FORK AND BLACKSBURG.
FLASH FLOODING HAS CLOSED CRAB CREEK ROAD IN MONTGOMERY
COUNTY...CEDAR RUN ROAD EAST OF BLACKSBURG...AND YELLOW SULPHUR
ROAD IN MONTGOMERY COUNTY. LAW ENFORCEMENT AND THE PUBLIC ALSO
REPORTED FLASH FLOODING ALONG COLLEGE STREET IN CHRISTIANSBURG AND
OTHER LOCATIONS IN THE TOWN OF CHRISTIANSBURG.
THE HEAVIER SHOWERS WILL CONTINUE OFF AND ON THROUGH 330 PM...WITH
MORE POSSIBLE THROUGH LATE AFTERNOON. SMALL CREEKS AND
STREAMS...SUCH AS CRAB CREEK MAY ALSO FLOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. DO NOT IGNORE ROAD CLOSURE
SIGNS. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE
FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE
ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3728 8026 3702 8038 3704 8055 3705 8056
3705 8054 3707 8055 3709 8058 3713 8058
3715 8056 3715 8053 3717 8056 3719 8054
3719 8051 3721 8053 3730 8046
$$
WP000
WGUS71 KRNK 272056
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT WED MAY 27 2009
VAC121-750-272345-
/O.CON.KRNK.FF.W.0019.000000T0000Z-090527T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF RADFORD VA-MONTGOMERY VA-
456 PM EDT WED MAY 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR THE
CITY OF RADFORD...AND MONTGOMERY COUNTY...
AT 451 PM EDT...HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA.
HOWEVER...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ROADS STILL
CLOSED BY HIGH WATER OR CREEKS OUT OF THEIR BANKS IN PARTS OF
MONTGOMERY COUNTY. ROADS STILL CLOSED INCLUDE...YELLOW SULPHUR
ROAD...CEDAR RUN ROAD...UNION VALLEY ROAD...JANELLE ROAD...AND CRAB
CREEK ROAD. HIGH WATER SHOULD GRADUALLY RECEDE THROUGH EARLY
EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3728 8026 3702 8038 3704 8055 3705 8056
3705 8054 3707 8055 3709 8058 3713 8058
3715 8056 3715 8053 3717 8056 3719 8054
3719 8051 3721 8053 3730 8046
$$
JJ000
WGUS71 KRNK 272250
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT WED MAY 27 2009
VAC121-750-272257-
/O.CAN.KRNK.FF.W.0019.000000T0000Z-090527T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF RADFORD VA-MONTGOMERY VA-
650 PM EDT WED MAY 27 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF
RADFORD...AND MONTGOMERY COUNTY...
LAW ENFORCEMENT AND THE DEPARTMENT OF HIGHWAYS REPORT THAT WATER HAS
RECEDED IN MOST AREAS. THERE ARE A FEW ROAD CLOSURES REMAINING DUE
TO HIGH WATER THAT IS GRADUALLY RECEDING. HIGH WATER ON CREEKS AND
STREAMS WILL CONTINUE TO GRADUALLY RECEDE THIS EVENING...THUS THE
FLASH FLOOD WARNING HAS BEEN CANCELLED. A FLASH FLOOD WATCH REMAINS
IN EFFECT FOR THE AREA UNTIL MIDNIGHT. THERE IS STILL A THREAT FOR
ADDITIONAL HEAVY RAIN FROM SCATTERED THUNDERSTORMS THIS EVENING.
LAT...LON 3728 8026 3702 8038 3704 8055 3705 8056
3705 8054 3707 8055 3709 8058 3713 8058
3715 8056 3715 8053 3717 8056 3719 8054
3719 8051 3721 8053 3730 8046
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 27, 1:05 PM EDT, 38 minutes earlier.
Area forecast discussion, May 27, 1:05 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
105 PM EDT WED MAY 27 2009
.SYNOPSIS...
DEEP TROPICAL MOISTURE WILL CONTINUE TO STREAM NORTH INTO THE REGION
THROUGH THURSDAY. THIS IN COMBINATION WITH A WEAK FRONT TO THE NORTH
WILL PRODUCE ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY
MORNING. DRIER WEATHER SHOULD MAKE A RETURN BEHIND A PASSING COLD
FRONT OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
FLASH FLOOD WATCH WILL BE ISSUED SHORTLY FOR MUCH OF THE WESTERN
HALF OF THE AREA THROUGH MIDNIGHT. 1 HR FFG FOR THIS REGION IS
BETWEEN 0.75 AND 1.25 IN/HR. TROPICAL AIR MASS PATTERN THE AREA
REMAINS IT IS QUITE CAPABLE OF THIS INTENSITY...AND AS THE
AFTERNOON DEVELOPS...THE POTENTIAL FOR TRAINING HEAVY RAIN SHOWERS
AND OR STORMS LOOKS LIKELY. AM WATCHING AREA TO THE SOUTH ACROSS
SC DEVELOP ALONG A N-S ORIENTATION. EXPECT THIS PRECIPITATION TO
HOLD TOGETHER AS IT PROGRESSES IN THE NORTHERN MOUNTAINS AND
FOOTHILLS OF NORTH CAROLINA BETWEEN 4 AND 5 PM. AHEAD OF THIS AREA
OF CONVECTION...SCATTERED MODERATE TO HEAVY RAIN SHOWERS WILL HELP
TO PRIME THE AREA FOR WHAT WILL ARRIVE AFTER 4 PM. WATCH WILL
EXTEND NORTH INTO THE GREENBRIER VALLEY OF SE WV...MINUS TAZEWELL
AND SMYTH COUNTIES OF SW VA. THESE LOCATIONS HAVE MISSED THE BRUNT
OF RECENT HEAVY RAINS AND ARE ABLE TO TAKE MORE WATER.
TRAJECTORIES FINALLY TURN MORE SW ALOFT OVERNIGHT IN ADVANCE OF
THE UPSTREAM 5H TROF AND ASSOCIATED COLD FRONT THAT SHOULD BE
NEARING THE OHIO RIVER BY THU MORNING. GUIDANCE KEEPS WHATS LEFT
OF SHRA AXIS OVER THE WEST DURING THE EVENING THEN FADES IT
OVERNIGHT WITH LOSS OF HEATING AND LACK OF S/SE FLOW THATS BEEN
KEEPING LATE NIGHT BANDING GOING. HOWEVER LOOKS LIKE ENOUGH
INSTABILITY AND STILL VERY MOIST PWATS IN PLACE TO LINGER SOME
CHANCE POPS OVERNIGHT WITH HIGHEST IN THE EVENING MAINLY WEST/SW
CORRIDOR. TRIMMED LOWS DOWN SLIGHTLY BUT MAINLY LOW/MID 60S FOR
NOW.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
THURSDAY AND THURSDAY NIGHT NIGHT WILL BEGIN A WEATHER TRANSITION
PERIOD WITH AN INCOMING COLD FRONT FROM THE WEST. THE BULK OF THE
HEAVIER SHOWERS WILL EITHER BE WITH THE REMNANT TROPICAL LOW ACROSS
THE OHIO VALLEY...AND/OR OFF THE VA/NC COAST WITH THE COASTAL
LOW...AND/OR ALONG THE GULF WITH A WAVE DEVELOPING ALONG THE
SOUTHERN END OF THE FRONT.
A LINE OF CONVECTION ASSOCIATED WITH THE FRONT WILL TRAVEL
EAST ACROSS OUR AREA DURING THE AFTERNOON AND OVERNIGHT HOURS.
SPS HAS PLACES A SLIGHT RISK TO OUR WEST ACROSS SE KY TO
SRN ALABAMA. ATTM FOR US WITH FRONTAL PASSAGE...THE MAIN THREAT
IS HEAVY RAIN AND LOCALIZE FLOODING. LOOKS LIKE BEST INSTABILITY AND
DYNAMICS WILL BE LOCATED TO OUR WEST.
ON THURSDAY PLAYED TEMPERATURES CLOSE TO MAV GUID. HIGHS WILL VARIED
FROM THE UPPER 70S TO MID 80S. OVERNIGHT LOWS WILL REMAIN MUGGY WITH
READINGS FROM AROUND 60 TO THE UPPER 60S.
A FEW LINGERING SHOWERS ARE POSSIBLE ON FRIDAY AND WILL BE DEPENDANT
ON HOW FAR SOUTH THE BOUNDARY DRIFTS. THE WAVE ALONG THE GULF MAY
SLOW THE FRONTS SOUTHERN PROGRESSION DURING THE DAY FRIDAY. AS A
RESULT...ELECTED TO INCREASE POPS ACROSS SOUTHERN PORTIONS. WENT
WITH ADJMAVBC GUID FOR HIGHS FROM THE MID 70S TO THE MID 80S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A FEW LINGERING SHOWERS ARE POSSIBLE ON FRIDAY AND WILL BE DEPENDANT
ON HOW FAR SOUTH THE BOUNDARY DRIFTS. THE WAVE ALONG THE GULF WILL
LIKELY SLOW THE FRONTS SOUTHERN PROGRESSION DURING THE DAY FRIDAY.
AS THE WAVE MOVES OFF THE NC COAST...COOLER DRIER CONDITIONS WILL
PREVAILS THROUGH THE WEEKEND. THE CHANCE FOR RAIN WILL INCREASE
MONDAY AFTERNOON ESPECIALLY ALONG THE EASTERN AND SOUTHERN SLOPES OF
THE BLUE RIDGE. THE DEVELOPMENT OF ANY STORMS ON MONDAY WILL DEPEND
ON HOW QUICKLY THE AREA WILL BECOME SATURATED. IF SATURATION IS
GOOD ENOUGH...SCATTERED PULSE STORM ARE LIKELY MONDAY AND TUESDAY
AFTERNOON.
TEMPERATURES THROUGH THE PERIOD WILL BE AROUND NORMAL. HUMIDITY
LEVELS WILL BE SIGNIFICANTLY LOWER THROUGH THIS WEEKEND.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
LOW CIGS WITH MVFR VSBYS PREVAIL ACROSS MUCH OF THE EAST THIS
MORNING WITH IFR/MVFR CIGS ACROSS THE WEST. WEAK BOUNDARY SINKING
SOUTH TOWARD KLYH WILL LIKELY KEEP POOR CONDITIONS IN PLACE EAST
OF THE BLUE RIDGE GIVEN E/NE FLOW THIS MORNING BEFORE THINGS MIX
OUT THIS AFTERNOON. FEW SHRA MAY ALSO AFFECT ALL SITES THRU ABOUT
MIDDAY WITH POTENTIAL FOR DEEPER CONVECTION OVER MAINLY THE SE WVA
SITES THIS AFTERNOON. EXPECTING MOST LOCATIONS TO IMPROVE TO A MIX
OF VFR/MVFR THIS AFTERNOON AS THE FLOW SLOWLY VEERS TO THE SOUTH WITH
CU CIGS FILLING IN WHERE BREAKS DO DEVELOP. HOWEVER MAY BE LATER
IN THE AFTERNOON BEFORE KLYH REACHES HIGH END MVFR. LEFT IN SHRA
WITH CB MENTION IN THE WEST AND SOUTH WHERE BUFKIT/MODELS SHOW
BEST INSTABILITY WITH WEAK IMPULSE PASSING THRU ALTHO EXACT
TIMING IFFY.
CONVECTION SHOULD FADE A BIT FASTER OVERNIGHT LEAVING LIGHT WINDS
AND MORE LOW CLOUDS/FOG AROUND LATER TONIGHT. SINCE THE LOW LEVEL
FLOW WILL BE TURNING MORE WESTERLY WONT GO QUITE AS LOW WITH
CIGS/VSBYS AS GUIDANCE BUT COULD BE WIDESPREAD IFR/LIFR BY
THURSDAY MORNING.
WE WILL REMAIN IN A WET PATTERN INTO FRIDAY WITH PERIODS OF
INCREASED CHANCES OF SHRA/TSRA. PROLONGED PERIODS OF SUB- VFR
CIGS/VSBYS ARE EXPECTED ESPCLY THRU THURSDAY BEFORE SOME DRYING
DEVELOPS BEHIND A PASSING COLD FRONT FOR THE END OF THE WEEK INTO
SUNDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ010>018-
032.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001>003-
018>020.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042>045.
&&
SYNOPSIS...JH/RCS
NEAR TERM...DS/JH
SHORT TERM...KK
LONG TERM...RCS
AVIATION...JH/JJ/WPHazardous weather outlook, May 27, 7:47 AM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 747 AM EDT WED MAY 27 2009 NCZ001-002-018-019-VAZ007-009>020-WVZ042>045-281200- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- 747 AM EDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY PRODUCE MORE HEAVY RAIN THIS AFTERNOON WHICH MAY BE ENOUGH TO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-020-VAZ022>024-032>035-043>047-058-059-281200- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 747 AM EDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN WILL DEVELOP ACROSS THE AREA LATER THIS AFTERNOON. HEAVIER DOWNPOURS COULD LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:05 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke | 55 min |
| May 26, 9:06 PM EDT | Special Weather Statement | RNK | Craig, Montgomery, Roanoke, City of Salem | 54 min |
| May 26, 9:22 PM EDT | Special Weather Statement | RNK | Carroll | 53 min |
| May 26, 10:53 PM EDT | Special Weather Statement | RNK | Carroll, Pulaski, City of Galax | 67 min |
| May 27, 3:30 AM EDT | Special Weather Statement | RNK | Grayson | 60 min |
| May 27, 4:24 AM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 66 min |
| May 27, 5:30 AM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 75 min |
| May 27, 1:16 PM EDT | Flash Flood Watch | RNK | Bland, Carroll, Craig, Floyd, Giles, Grayson and 6 more | 11 hr |
| May 27, 4:28 PM EDT | Flash Flood Warning | RNK | Bland, Tazewell, Wythe | 3 hr |
| May 27, 5:06 PM EDT | Special Weather Statement | RNK | Tazewell | 39 min |
| May 27, 5:22 PM EDT | Flash Flood Warning | RNK | Smyth, Tazewell | 4 hr |
| May 27, 6:30 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 45 min |
Nearby
Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.